Alert archive / Michigan / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 2, NWS Northern Indiana

April 6, 2010Branch County, Hillsdale County, Saint Joseph County, Michigan

NWS Northern Indiana issued this severe thunderstorm warning at Apr 6, 2010, 12:01 AM EDT for Branch County, Hillsdale County, Saint Joseph County, Michigan. It was in force for 59 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 6, 2010, 12:01 AM EDT (04:01 UTC)
Expired
Apr 6, 2010, 1:00 AM EDT
In force
59 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Branch County, MI, Hillsdale County, MI, Saint Joseph County, MI

The radar

The Northern Indiana radar (KIWX), 87 km from the middle of the area, began a volume at 04:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 6, 12:02 AM EDTTSTM WND GST 50Mendon, MI
Apr 6, 12:15 AM EDTTSTM WND DMGUnion City, MITREES DOWN
Apr 6, 12:19 AM EDTHAIL 1Union City, MI
Apr 6, 12:39 AM EDTTSTM WND DMG3 W Union City, MIA TOP OF A PINE TREE WAS ACROSS A ROAD 3 MILES WEST OF UNION CITY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 4.0 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2010-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2010-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2899 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

326 
WUUS53 KIWX 060401
SVRIWX
MIC023-059-149-060500-
/O.NEW.KIWX.SV.W.0002.100406T0401Z-100406T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1201 AM EDT TUE APR 6 2010

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN HILLSDALE COUNTY IN SOUTHEAST MICHIGAN
  NORTHERN BRANCH COUNTY IN SOUTHWEST MICHIGAN
  NORTHEASTERN ST. JOSEPH COUNTY IN SOUTHWEST MICHIGAN

* UNTIL 100 AM EDT

* AT 1155 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
  THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THIS SEVERE STORM WAS LOCATED 5 MILES WEST OF
  MENDON...OR 7 MILES NORTHEAST OF THREE RIVERS...AND MOVING EAST AT
  45 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  COLDWATER...
  COLON...
  UNION CITY AND BRONSON...
  QUINCY...
  LEONIDAS...FAIRFAX AND FINDLEY...
  SHERWOOD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 4207 8477 4184 8489 4190 8550 4208 8547
TIME...MOT...LOC 0400Z 272DEG 40KT 4202 8548
WIND...HAIL 70MPH 1.00IN

$$
1 follow-up statement
847 
WWUS53 KIWX 060430
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1230 AM EDT TUE APR 6 2010

MIC149-060439-
/O.CAN.KIWX.SV.W.0002.000000T0000Z-100406T0500Z/
ST. JOSEPH MI-
1230 AM EDT TUE APR 6 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ST. JOSEPH COUNTY
IN SOUTHWEST MICHIGAN IS CANCELLED...

AT 1227 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED
OR MOVED OUT AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4188 8530 4208 8529 4208 8518 4207 8477
      4184 8489 4186 8509
TIME...MOT...LOC 0429Z 272DEG 40KT 4201 8505

$$

MIC023-059-060500-
/O.CON.KIWX.SV.W.0002.000000T0000Z-100406T0500Z/
HILLSDALE MI-BRANCH MI-
1230 AM EDT TUE APR 6 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM EDT
FOR NORTHERN BRANCH AND NORTHWESTERN HILLSDALE COUNTIES...

AT 1227 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED NEAR HODUNK...OR ABOUT 6 MILES NORTHWEST OF COLDWATER...AND
MOVING EAST AT 45 MPH.

LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  QUINCY...SOUTH BUTLER AND MARBLE LAKE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH AND QUARTER SIZE HAIL. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4188 8530 4208 8529 4208 8518 4207 8477
      4184 8489 4186 8509
TIME...MOT...LOC 0429Z 272DEG 40KT 4201 8505
WIND...HAIL 60MPH 1.00IN

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 7:49 PM EDT, 4 hours 12 minutes earlier.

Area forecast discussion, Apr 5, 7:49 PM EDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
749 PM EDT MON APR 5 2010

.UPDATE...

THE CWA APPEARS TO BE IN NO MAN/S LAND THIS EVENING...WITHIN A
SPLIT BETWEEN ELEVATED CONVECTION AT THE NOSE OF THE H85 JET OVER
NORTHERN IA AND IL WITH ADDITIONAL...STRONG CONVECTION OVER
CENTRAL INDIANA THAT FIRED RIGHT ALONG THE SURFACE WARM FRONT
WHICH SEPARATES DEWPOINTS IN THE LOW 40S OVER MY NORTHERN
ZONES...TO THE LOWER AND MIDDLE 60S OVER SOUTHERN INDIANA. THE
WARM FRONT HAS MADE NEARLY NO PROGRESS NORTHWARD OVER THE PAST 3
HOURS GIVEN THE LLEVEL COOLING IMPARTED BY THE CENTRAL INDIANA
CONVECTION...AS WELL AS IT/S SLOWING OF THE DEVELOPING
SOUTHWESTELRY LOW LEVEL JET.

WITH A WSW STEERING FLOW EXPECTED TO CONTINUE THROUGH THE EVENING
AND A WEAK SURFACE RIDGE OVER THE CWA /BUT NOW BEGINNING TO
DEPART/...DON/T SEE MUCH POTENTIAL FOR SIGNIFICANT SHRA/TSRA
ACTIVITY THROUGH THE EVENING. MY EXTREME SOUTHEAST ZONES MAY GET
BRUSHED THROUGH 03Z WITH THE WARM FRONTAL CONVECTION...AND SO HAVE
MAINTAINED CHC POPS IN THIS AREA...BUT OVER THE REMAINDER OF THE
CWA LOWERED POPS TO ISO COVERAGE THROUGH THE EVENING. NEW LOCAL
WRF RUN HAS A GOOD HANDLE ON THIS EVOLUTION AND SUGGESTS THAT A
FEW MORE SHRAS MAY TRY TO DEVELOP AS THE H92 THETAE GRADIENT LIFTS
NORTH IN RESPONSE TO STRENGTHENING/BACKING LLEVEL FLOW BY LATE
THIS EVENING AS DEVELOPING PLAINS CYCLONE STARTS TO EXERT MORE
INFLUENCE ON THE REGION. WITH THIS POSSIBILITY...AND STILL SOME
UNCERTAINTY WITH WHERE THE SOUTHERN EDGE OF CONVECTION NOW OVER
NORTHERN ILLINOIS WILL END UP...WILL NOT ALTER POPS AFTER MIDNIGHT
WITH THIS UPDATE.

UPDATED GRIDS/PRODUCTS ARE OUT.

&&

.AVIATION /00Z TAFS/...

TAF SITES VFR ATTM WITH CONVECTION NORTHWEST OF SBN AND SOUTHEAST
OF FWA. A WARM FRONT WILL ADVANCE NORTH AND EAST...PASSING THE
TERMINALS OVERNIGHT...WITH THE AREA BREAKING INTO THE WARM SECTOR
OF AN APPROACHING SURFACE LOW PRESSURE SYSTEM FOR TUESDAY.

AT THIS TIME...EXPECT THE WARM FRONT TO COME THROUGH WITHOUT MUCH
CONVECTION...IF ANY. WITH CONTINUED MOISTENING OF THE LLEVELS IN
THE VICINITY OF THE ADVANCING BOUNDARY...EXPECT A SITUATION RIPE
FOR FOG...AND POSSIBLY SOME LOW STRATUS THE FURTHER NORTH AND WEST
YOU GO. WILL MAINTAIN DRY AND VFR CONDITIONS THROUGH THE EVENING
AND VERY EARLY MORNING HOURS BEFORE INCLUDING MVFR TEMPOS AT BOTH
SBN AND FWA TOWARDS DAYBREAK. STRATUS/FOG ARE BOTH A POSSIBILITY
AT SBN WHILE LACK OF ANY IN-SITU CONVECTION SUGGESTS MORE OF A
VSBY CONCERN AT FWA. ANY UNFORESEEN CONVECTIVE DEVELOPMENT COULD
ALTER THIS SCENARIO...SO HAVE CONSERVATIVELY KEPT VSBYS IN THE
MVFR RANGE...WHICH IS ALSO SUPPORTED BY DECENT LLEVEL FLOW PROGGED
DURING THIS TIMEFRAME WHICH SHOULD HELP PROMOTE LLEVEL MIXING.
IFR VSBYS ARE NOT OUT OF THE QUESTION...HOWEVER. SKIES SHOULD SCATTER
OUT WITH SCT 4KFT CU AT SBN AND SKC AT FWA FOR THE DAY ON TUESDAY
UNDER BRISK SOUTHWEST FLOW.

LLWS AGAIN A CONCERN TONIGHT...BUT IT WILL LIKELY NOT GET GOING
GOING UNTIL AROUND 5Z AS WE AWAIT FOR DEVELOPING LEE CYCLONE OVER
THE CENTRAL PLAINS TO SLOWLY SPREAD IT/S INFLUENCE EASTWARD. WILL
ADD 40KFT WINDS AT 2KFT IN THIS PACKAGE.

LIGHT WEST WINDS ARE NOW IN THE PROCESS OF SHIFTING SOUTHEASTERLY
WITH SOUTHEAST WINDS 5-10KTS FOR THE OVERNIGHT. WINDS WILL SHIFT
SOUTHWESTERLY AND INCREASE TO 15G25KTS OR A LITTLE STRONGER BY MID
MORNING ON TUESDAY.

&&

.PREV DISCUSSION... /ISSUED 357 PM EDT MON APR 5 2010/

SHORT TERM...
DIFFICULT NR TERM PD AS IT RELATES TO CONV POTENTIAL OVERNIGHT.

BUBBLE HOLDING THIS AFTN BEHIND WK SFC TROUGH THAT MOVED THROUGH THE
AREA LAST NIGHT. HWVR RENEWED WMFNT DVLPG THROUGH THE PLAINS IN
RESPONSE TO DEEPENING LEE SIDE LOW REFLECTION AHD OF MASSIVE WRN MID
LVL TROUGH WILL MIX NWD INTO THE GREAT LAKES BY TUE. CONVN BROKE OUT
EARLIER THIS MORNING ALG UPSTREAM FLANK OF SFC BNDRY...COLLOCATED
W/SRN PLAINS INSTABILITY WEDGE AND NOSE OF LLJ OVR NE KS/NW MO.
CLUSTER OF STORM OVR NE MO THIS AFTN WILL LIKELY MAINTAIN EWD ALG
HEADY INSTABILITY GRADIENT EXTENDING EWD THROUGH SRN IN BUT RETARD
NWD MIXING WMFNT EARLY ON AND WILL KEEP W/PRIOR DRY FCST THROUGH
00Z. HWVR BEYOND 00Z XPC RAMPING LLJ W/SUNSET WILL DRIVE BNDRY AND
ASSOCD/UNSTABLE THETA-E POOL OVR THE MID MS VALLEY NWD AND FOSTER AT
LEAST A LOW CHC FOR STORMS OVERNIGHT PARTICULARLY OVR NW IN/SW MI IN
PROXIMITY TO STGR LL MASS FLUX INVOF OF NWD RETREATING WMFNT.

ADVTN OF SRN PLAINS EML WILL EFFECTIVELY CAP OFF WARM SECTOR TUE/TUE
NIGHT AS WRN TROUGH DEEPENS W/CORRESPONDING DOWNSTREAM HGT RISES ACRS
THE OH VALLEY. WILL ESSENTIALLY HOLD CLOSE TO PREV POP/WX GRIDS
OVERNIGHT/TUE AM PER LOCAL WRF RUN WHICH STEERS SECONDARY UPSTREAM
CONV CLUSTER TAKING SHAPE OVR SE NW/SRN IA THIS AFTN INTO SRN LWR MI
AFT MIDNIGHT. DEEP MIXING THROUGH THE WARM SECTOR WILL YIELD ANOTHER
UNSEASONABLY WARM/WINDY DAY TUE. SHLD HAVE NO PROB HITTING GOING
NUMBERS AND PERHAPS EVEN A BIT WARMER SOUTH HALF BASED ON DEGREE OF
THERMAL RIDGING SOUTH AND COULD SEE FWA HITTING TYING RECORD HIGH
OF 83.

LONG TERM...

DEEP UPR TROF ALONG WEST COAST THIS AFTN WILL MOVE INTO THE PLAINS
ON WED WITH ASSOCIATED SFC CDFNT MOVG THROUGH THE WRN GRTLKS
DURING THE DAY WITH AT LEAST ONE SFC LOW MOVG NE ALONG IT. SGFNT
DIFFERENCES REMAIN IN TIMING OF FROPA ACROSS THE CWA. LEANED TOWARD
SLOWER NAM DUE TO EXPECTATION THAT RATHER VIGOROUS UPR TROF WILL
TEND TO DEEPEN/DIG AS IT MOVES EASTWARD INTO THE PLAINS/GRTLKS
RESULTING IN SLOWER MOVEMENT AND PSBLY WK SFC WAVES ALONG FRONT.
MODELS DO AGREE ON MOIST/WK INSTABILITY/STRONG SHEAR ENVIRONMENT
AHEAD OF THE CDFNT SO GOING LIKELY POPS WEST WED AFTN AND EAST WED
EVE WITH SVR MENTION STILL SEEMS REASONABLE. SLOWER CDFNT MOVEMENT
FCST BY THE NAM COULD RESULT IN LOCALLY HEAVY RAINFALL OF 1-2" OVER
ERN PORTION OF CWA, BUT GIVEN MODEL'S DIFFERENCES IN THIS REGARD,
HELD OFF ADDING HEAVY RAIN TO FCST AT THIS TIME.

NAM CONTS TO BE BULLISH ON PRECIP CHANCES FOR THU AS UPR TROF SWINGS
THROUGH THE AREA IN WAKE OF SFC CDFNT WITH CYCLONIC LOW LEVEL FLOW
CONTG. SREF/GEFS/GFS/ECMWF ALL SUGGEST POST FRONTAL AIRMASS WILL DRY
OUT SUFFICIENTLY TO LIMIT SHOWER ACTIVITY AS UPR TROF PASSES. FOR
CONSISTENCY SAKE AND WITH NAM STILL SUPPORTING SHOWER MENTION, LEFT
A LOW POP IN FCST FOR THU. BETTER AGREEMENT AMONG MODELS ON STRENGTH
OF CAA WITH H85 TEMPS FCST TO FALL TO AROUND -3C BY THU. THIS COULD
KEEP SFC TEMPS IN THE 40S OVER MUCH OF THE AREA THU... FOR NOW
TRENDED HIGHS DOWN ABOUT 4F INTO THE L-M50S.

UPR RIDGE WILL BUILD INTO THE AREA OVER THE WEEKEND AS NEXT UPR TROF
MOVES INTO WRN NORTH AMERICA. MEDIUM RANGE MODELS IN DECENT
AGREEMENT THAT THIS SYSTEM WILL SHEAR OUT AS IT MOVES ACROSS CANADA
RESULTING IN A WK E-W ORIENTED CDFNT SINKING SLOWLY SOUTH ACROSS
THE GRTLKS SUN-MON WHILE STRONGER UPSTREAM SYSTEM DIGS INTO WRN
UNITED STATES. THUS CONTD WITH DRY FCST OVER THE WEEKEND AND INTO
EARLY NEXT WEEK WITH TEMPS WARMING TO MUCH ABOVE NORMAL AGAIN BY
MONDAY.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...T
LONG TERM...JT
AVIATION...ARNOTT
Hazardous weather outlook, Apr 5, 9:32 PM EDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
932 PM EDT MON APR 5 2010

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-070145-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
932 PM EDT MON APR 5 2010 /832 PM CDT MON APR 5 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT...GENERALLY NORTH AND
WEST OF A KNOX TO HILLSDALE LINE. A FEW STORMS MAY PRODUCE PEA
SIZED HAIL AND WIND GUSTS TO 40 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY... GENERALLY NORTH OF
A WINAMAC TO DEFIANCE LINE.

THUNDERSTORMS ARE LIKELY ON WEDNESDAY. THERE IS A SLIGHT RISK
FOR SEVERE STORMS WITH ISOLATED DAMAGING WIND GUSTS...ESPECIALLY
WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING. THE POSSIBILITY OF A
BRIEF TORNADO AND HAIL TO ONE INCH IN DIAMETER CANNOT BE RULED
OUT AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE WEDNESDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-070145-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
932 PM EDT MON APR 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT. A FEW STORMS MAY
PRODUCE PEA SIZED HAIL AND WIND GUSTS TO 40 KNOTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SMALL CRAFT ADVISORY MAY BE NEEDED TUESDAY AFTERNOON AND EVENING
FOR WINDS UP TO 25 KNOTS.

THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY...AND STORMS ARE
LIKELY ON WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE STORMS
WEDNESDAY AFTERNOON WITH HAIL TO ONE INCH IN DIAMETER. WIND GUSTS
TO 40 KNOTS ARE ALSO POSSIBLE.

A SMALL CRAFT ADVISORY MAY BE NEEDED WEDNESDAY NIGHT AND THURSDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

ARNOTT

In the hours before

Special weather statement, Apr 5, 10:53 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1053 PM EDT MON APR 5 2010

MIZ077-060345-
BERRIEN MI-
1053 PM EDT MON APR 5 2010

AT 1050 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LAKE MICHIGAN BEACH
TO ST. JOSEPH TO 7 MILES WEST OF STEVENSVILLE...MOVING NORTHEAST AT
30 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  BENTON HARBOR...
  FAIR PLAIN AND BENTON HEIGHTS...
  STEVENSVILLE...
  COLOMA...
  PAW PAW LAKE...
  WATERVLIET...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4225 8622 4208 8622 4207 8623 4201 8653
      4200 8657 4207 8654 4208 8652 4213 8650
      4218 8644 4225 8638 4225 8623
TIME...MOT...LOC 0253Z 245DEG 28KT 4223 8635 4212 8646
          4203 8663

ARNOTT
Local storm report, Apr 5, 11:43 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1143 PM EDT MON APR 05 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 PM     TSTM WND DMG     DOWAGIAC                41.98N  86.11W
04/05/2010                   CASS               MI   TRAINED SPOTTER

            SOME POWER LINES DOWN AND ROOF DAMAGE REPORTED

&&

EVENT NUMBER IWX1000390

SKIPPER
Local storm report, Apr 5, 11:52 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1152 PM EDT MON APR 05 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 PM     HAIL             FLOWERFIELD             42.07N  85.66W
04/05/2010  E0.88 INCH       ST. JOSEPH         MI   TRAINED SPOTTER

&&

EVENT NUMBER IWX1000391

PBM

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 10:53 PM EDTSpecial Weather StatementIWXVan Buren52 min
Apr 5, 11:38 PM EDTSevere Thunderstorm WarningIWXCass, Saint Joseph37 min
Apr 6, 12:37 AM EDTSevere Thunderstorm WarningIWXBranch, Hillsdale53 min
Apr 6, 9:56 AM EDTSevere Thunderstorm WarningIWXBerrien, Cass49 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.